Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having knee problem. X-ray showed early signs of osteoarthritis. What can be done?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
This is in continuation of my previous query on my knee problem. I have given the link below to the previous query..


Subsequently, I consulted a general physician for my right knee problem and the GP advised to take an X-ray. The X-ray summary mentioned as "early signs of osteoarthritis is found". The GP however mentioned to me that nothing serious and not to worry and that its just due to the age factor.

I'm just 38 now. I do have a sort of discomfort in my right knee and even when playing badminton, I always get a sense of what might happen if stretched further...a sense of fear that the injury would aggravate.. I do want to continue badminton and at the same time get rid of this completely.

Pls. Advise what should I do next.

Thanks & Regards
Posted Wed, 31 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 7 hours later

Thanks for writing to us.

I have studied your case and seen your previous query.

As your x XXXXXXX suggests early sign of arthritis, you should continue cartilage-protecting medicine like glucosamine sulphate with chondrotin sulphate.
Do not worry about stretching of tissue but get prepared for that with ample quadriceps exercises.

As you are having pain in spite of doing exercises and medicine, you may now do MRI knee, to see for any meniscus or cartilage injury, which can be managed with key hole surgery, and you can continue badminton without pain.

Yes, intra-articular steroid injection can help for couple of month by reducing inflammation. Continue mild painkiller.

Hope this will answer your query.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor